Alert archive / Texas / Beach Hazards Statements in 2019

Beach Hazards Statement 1, NWS Brownsville, TX

July 7, 2019

NWS Brownsville, TX issued this beach hazards statement at Jul 7, 2019, 8:05 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2019, 8:05 AM CDT (13:05 UTC)
Expired
Jul 7, 2019, 7:00 PM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

494 
WHUS44 KBRO 071305
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
805 AM CDT Sun Jul 7 2019

...Numerous Jellyfish Reported along the lower Texas Coast...

.Cameron County and South Padre Island Beach Patrols have 
reported over 1000 jellyfish stings in the last week, and 
additional jellyfish are possible today, especially along South 
Padre Island beaches. Those sensitive to allergic reactions 
should avoid the water. If you encounter a sting, seek out a 
lifeguard or call 911.

TXZ256-257-080000-
/O.NEW.KBRO.BH.S.0001.190707T1305Z-190708T0000Z/
Coastal Willacy-Coastal Cameron-
805 AM CDT Sun Jul 7 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

The National Weather Service in Brownsville has issued a Beach
Hazards Statement for hazardous marine wildlife, which is in 
effect until 7 PM CDT this evening. 

* HAZARDS...Jellyfish.

* TIMING...Through at least 7 PM CDT today.

* LOCATION...Lower Texas Coast, including South Padre Island.

* POTENTIAL IMPACTS...Minor stings to the body. In extreme cases,
  allergic reactions caused by a sting can be life threatening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

CB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 6:38 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 7, 6:38 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
638 AM CDT Sun Jul 7 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR anticipated at all TAF sites through the next 24
hours. Slight chance of isolated streamer, convective showers
this morning and this afternoon, but chance of occurrence is very low.
Breezy onshore winds expected this afternoon, with gusts around
20-25 knots through about 03z.

&&

.PREV DISCUSSION... /issued 412 AM CDT Sun Jul 7 2019/

SHORT TERM (Today through Monday): A stout 593-594 dam
subtropical ridge will center itself over Deep South Texas today,
resulting in relatively tranquil weather in the short-term. Even
still, cannot rule out an isolated shower or thunderstorm along
and east of I69C today, but chances will be very slim at around
10%. Otherwise, with upper-level ridging and associated surface
high in place, anticipate a warming and drying trend through
Monday. High temperatures will be slightly above normal today,
generally in the mid to upper 90s across the RGV and 100 to 104F
in the Upper Valley and ranchlands. With moist dewpoints in place,
peak afternoon heat indices will range between 105 and 110
degrees. Expect highs to be a few degrees warmer on Monday. Low
temperatures will continue to trend a few degrees above normal
each morning.

LONG TERM (Monday Night through Saturday): The 500 mb ridging
over the south central Plains states will steadily build over the
region allowing for a steady increase in the overall temps and
heat index values. Overall moisture levels remain pretty limited
across the region. This will combine with the increasingly stable
atms over the RGV to hold down the pops into the silent 10% area
through Day 7/8. Both the GFS and ECMWF models indicate a steady
increase in the overall temps for the upcoming work week. However
the ECMWF is going a few degrees higher for max temps into next
weekend. Will go a little closer to the warmer ECMWF temps for
this upcoming week considering the strength of the 500 mb ridge
axis indicated by both the GFS and ECMWF.

Heat Advisories will be possible once again for portions of Deep
South TX and the RGV as heat index values may cross over into
advisory criteria.

NHC and the Gulf Coast WFOs will be watching the Gulf of Mexico
closely over the next several days as both the GFS and the ECMWF
models pick up on a 500 mb trough over the SE U.S. and move it
down near the eastern Gulf Coast region by Tues/Wed. Models also
indicate the increasing potential for a surface low pressure area
to form up with this 500 mb trough over the NE Gulf of Mex later
this week with some potential tropical development possible. Both
longer range forecast models keep this potential tropical feature
meandering around the NE/E Gulf of Mex throughout the end of the
week and then move it back inland over the SE U.S. next weekend.
NHC gives this potential system only a 20% chance of development
over the next 5 days. At this time, this system will not pose much
of a threat to the RGV and the lower TX coastline due to the
influence of the large 500 mb ridge that will strengthen over the
region.

Stay tuned to the latest statements and outlooks from NHC and the
Gulf Coast NWS offices concerning the progress of this system.

MARINE (Now through Monday): Surface high pressure offshore will
result in light to moderate winds through the remainder of the
weekend. This will result in favorable boating and marine conditions
with seas generally at 1 to 3 feet. Winds are forecast to increase
on Monday afternoon, which may require SCAs to be issued,
specifically for the Laguna Madre.

Monday Night through Thursday Night: Broad surface ridging over
the Gulf of Mex will likely maintain low to moderate S-SE surface
winds along the lower TX coastline for much of the upcoming work
week. The PGF across the Laguna Madre may be just strong enough on
Mon and Tues to possibly push the surface winds up into
SCEC/borderline SCA levels. Otherwise no strong SCA conditions
expected across the Gulf waters through Thurs. The potential
system that NHC is monitoring for possible development in the NE
Gulf of Mex will likely be located too far away from the lower TX
coastline to have much of a marine impact through Thursday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

67-Mejia/56-Hallman...Short Term/Aviation
60-Speece...Long Term/Upper Air
Hazardous weather outlook, Jul 7, 4:11 AM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
411 AM CDT Sun Jul 7 2019

TXZ248>257-351-353-080915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
411 AM CDT Sun Jul 7 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Heat index values will range between 105 to 110 degrees during the
afternoon hours today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Heat index values will range between 105 to 110 degrees during the
afternoon hours from Monday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-080915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
411 AM CDT Sun Jul 7 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisories for Wind may be needed across the Laguna
Madre Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Beach Hazards Statements in Texas, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.